MAUDE Adverse Event Report: ARTHREX, INC. ARTHREX ECLIPSE HUMERAL HEAD, 49/18; TOTAL SHOULDER ARTHROPLASTY SYSTEM

ARTHREX, INC. ARTHREX ECLIPSE HUMERAL HEAD, 49/18; TOTAL SHOULDER ARTHROPLASTY SYSTEM
Model Number ARTHREX ECLIPSE HUMERAL HEAD, 49/18
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the patient underwent a total shoulder arthroplasty using the eclipse system on (b)(6) 2020.Upon review of the post operative x-ray, on post-op day 1, it was noticed that the shoulder was dislocated.A second x-ray was performed the same day and it was confirmed that the shoulder was in fact dislocated.The patient was not able to remember when or how the shoulder may have dislocated.A revision tsa-humeral head exchange surgery was scheduled and performed on (b)(6) 2020 (post-op day 1).It was noted during the revision that the subscapularis repair was still in tact but had to be taken down to get the shoulder relocated.After the shoulder was relocated the eclipse humeral head, ar-9349-18 (lot 18.0147) was removed and the entire shoulder joint was evaluated for any possible problem.The surgeon then proceeded to trial three different humeral head sizes and settled on the most stable humeral head which was an ar-9349-20 (lot 1735002).A speedbridge technique was performed to repair the subscapularis.
 
Additional Manufacturer Narrative
Complaint not confirmed, no abnormality was found on the device that may have contributed to the event.The cause is undetermined.

Brand Name
ARTHREX ECLIPSE HUMERAL HEAD, 49/18
Common Device Name
TOTAL SHOULDER ARTHROPLASTY SYSTEM
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10333402
Report Number1220246-2020-01981
Device Sequence Number3749379
Product Code QHQ
UDI-Device Identifier00888867060067
UDI-Public00888867060067
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K183194
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberARTHREX ECLIPSE HUMERAL HEAD, 49/18
Device Catalogue NumberAR-9349-18
Device Lot Number18.01427
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer07/16/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;